University of Minnesota Duluth
Driven to Discover™
218-726-8113    cehelp*AT*d.umn.edu

Tardive Dyskinesia Can Be Disabling

May 24, 2017


Tardive DyskinesiaTardive Dyskinesia (TD) is a neurological disorder caused by long term use of anti-psychotic medications. It occurs in 10-20 percent of individuals treated with anti-psychotic medications; the elderly are more susceptible to persistent and irreversible TD than younger people.

Assessing and monitoring for TD is essential in treatment. The DISCUS (Dyskinesia Identification System Condensed User Scale) is a rating scale used to measure TD; the MOSES (Monitoring of Side Effects Scale) is a general side effect assessment scale for psychotropic medications. Effective monitoring leads to more effective treatment.

Learn more: Tardive Dyskinesia

Learn how by signing up for DISCUS/MOSES: Monitoring Tardive Dyskinesia

© Regents of the University of Minnesota. All rights reserved.

The University of Minnesota is an equal opportunity educator and employer.

Last modified on 05/24/17 08:10am